Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165

 
 

 

Lowest $\mathfrak {sl}(2)$-types in $\mathfrak {sl}(n)$-representations


Authors: Hassan Lhou and Jeb F. Willenbring
Journal: Represent. Theory 21 (2017), 20-34
MSC (2010): Primary 17B10; Secondary 05E10, 22E46
DOI: https://doi.org/10.1090/ert/492
Published electronically: March 13, 2017
MathSciNet review: 3622114
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

Fix $n \geq 3$. Let $\mathfrak {s}$ be a principally embedded $\mathfrak {sl}_2$-subalgebra in $\mathfrak {sl}_n$. A special case of results of the second author and Gregg Zuckerman implies that there exists a positive integer $b(n)$ such that for any finite dimensional irreducible $\mathfrak {sl}_n$-representation, $V$, there exists an irreducible $\mathfrak {s}$-representation embedding in $V$ with dimension at most $b(n)$. We prove that $b(n)=n$ is the sharpest possible bound. We also address embeddings other than the principal one.

The exposition involves an application of the Cartan–Helgason theorem, Pieri rules, Hermite reciprocity, and a calculation in the “branching algebra” introduced by Roger Howe, Eng-Chye Tan, and the second author.


References [Enhancements On Off] (What's this?)

\bibliographystyle{alphabetic}

References

Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2010): 17B10, 05E10, 22E46

Retrieve articles in all journals with MSC (2010): 17B10, 05E10, 22E46


Additional Information

Hassan Lhou
Affiliation: Department of Mathematical Sciences, University of Wisconsin - Milwaukee, 3200 North Cramer Street, Milwaukee, Wisconsin 53211
Email: hlhou@uwm.edu

Jeb F. Willenbring
Affiliation: Department of Mathematical Sciences, University of Wisconsin - Milwaukee, 3200 North Cramer Street, Milwaukee, Wisconsin 53211
MR Author ID: 662347
Email: jw@uwm.edu

Received by editor(s): September 12, 2016
Received by editor(s) in revised form: October 23, 2016
Published electronically: March 13, 2017
Additional Notes: The second author was supported by the National Security Agency grant # H98230-09-0054.
Article copyright: © Copyright 2017 American Mathematical Society